Hail, McCulloch
- When
- March 21, 1:45 AM CST
- Where
- McCulloch County, 3 mi N of Brady
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.183, -99.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 20, 9:35 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 935 PM CST SAT MAR 20 2004 .UPDATE... COLD FRONT MOVING SOUTHWARD ACROSS THE BIG COUNTRY GENERATED SEVERAL THUNDERSTORMS WITH A FEW REPORTS OF GOLFBALL SIZE HAIL LATE THUIS AFTERNOON AND EARLY THIS EVENING. STORMS HAVE WEAKENED WITH THE LOSS OF HEATING...BUT STILL SEEING SHOWERS AND A FEW THUNDERSTORMS DEVELOPING ALONG AND A LITTLE BEHIND THE FRONT. HAVE MADE LITTLE CHANGE TO THE GRIDS THIS EVENING WITH PRECIP CHANCES CONTINUING OVERNIGHT AS THE FRONT CONTINUES ITS SOUTHWARD MOVEMENT. .PREV DISCUSSION... COLD FRONT CONTINUES TO MAKE PROGRESS THROUGH THE RED RIVER VALLEY THIS AFTERNOON...EXTENDING FROM KLBB TO KSPS AT 20Z. DESPITE DECENT INSTABILITY AHEAD OF FRONT...CAP STILL HOLDING STRONG SO FAR. HOWEVER...ALL MODELS SHOW A SLIGHTLY WEAKER CAP ACROSS WEST CENTRAL AND NORTH CENTRAL TEXAS...WITH SATELLITE SOUNDINGS SEEMING TO BACK THIS UP. AS THE FRONT GETS INTO THE BIG COUNTRY...EXPECT THE CAP TO HAVE WEAKENED ENOUGH TO SEE CONVECTION START TO DEVELOP... MAINLY ALONG AND JUST NORTH OF THE FRONT. GIVEN WEAK SHEAR AND WEAKENING INSTABILITY AS WE GET PAST SUNSET...DO NOT EXPECT WIDESPREAD SEVERE. HOWEVER...A BRIEF HAILER WILL BE POSSIBLE... ESPECIALLY EARLY ON ACROSS THE BIG COUNTRY. ONCE CONVECTION DEVELOPS...MODELS ALL SIMILAR IN DROPPING AN AREA OF SHOWERS AND STORMS THROUGH THE REST OF WEST CENTRAL TEXAS TONIGHT AND EARLY SUNDAY. ALREADY HAVE LIKELY POPS...WHICH MATCH UP WELL WITH GUIDANCE...SO WILL LEAVE ALONE FOR NOW. LOTS OF CLOUDS EXPECTED THROUGH THE MIDDLE OF THE WEEK...WHICH WILL HELP KEEP TEMPERATURES A LITTLE COOLER. MODELS CONTINUE TO SHOW THAT A WEAK SHORTWAVE SEEN ACROSS MEXICO THIS AFTERNOON WILL GET TRAPPED UNDER THE DEVELOPING RIDGE AND EVENTUALLY MOVES ACROSS WEST CENTRAL TEXAS ON TUESDAY. HAVE PULLED THE POPS FOR ALL BUT THE SOUTHWEST AREAS FOR MONDAY. BY THE END OF THE WEEK...GFS INDICATING THAT A DECENT DRYLINE COULD TRY TO ESTABLISH ITSELF. WILL HOLD OFF ON ADDING POPS THIS FAR OUT AND WILL CONTINUE TO MONITOR. && && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CST SAT MAR 20 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-212030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 230 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY LATE THIS AFTERNOON THROUGH THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE BIG COUNTRY LATE THIS AFTERNOON AS A COLD FRONT MOVES SOUTHWARD THROUGH WEST CENTRAL TEXAS. WITH THE ATMOSPHERE MODERATELY UNSTABLE...SOME OF THESE STORMS WILL BECOME SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL. THE STORMS WILL CONTINUE SOUTH INTO THE CONCHO VALLEY...HEARTLAND...NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATER TONIGHT...BUT WITH THE LOSS OF DAYTIME HEATING...AND WEAK WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE...THE STORMS ARE EXPECTED TO WEAKEN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS MAY LINGER ACROSS THE CONCHO VALLEY...HEARTLAND... NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY EARLY SUNDAY MORNING...BUT THE STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF THE BIG COUNTRY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
816 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL ALBANY 32.73N 99.30W
03/20/2004 1.00 INCH SHACKELFORD TX PUBLIC
REPORTED BY THE CITGO GAS STATION
&&
BRAZZELLPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
857 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL ALBANY 32.73N 99.30W
03/20/2004 1.00 INCH SHACKELFORD TX PUBLIC
REPORTED BY THE CITGO GAS STATION
0600 PM HAIL 12 N ROSCOE 32.62N 100.54W
03/20/2004 1.75 INCH FISHER TX CO-OP OBSERVER
COVERED THE GROUND
0525 PM HAIL ROSCOE 32.45N 100.54W
03/20/2004 0.88 INCH NOLAN TX CO-OP OBSERVER
0525 PM HAIL 1 N ROSCOE 32.46N 100.54W
03/20/2004 1.75 INCH NOLAN TX LAW ENFORCEMENT
&&
BRAZZELLThe San Angelo radar (KSJT), 112 km away, was scanning. The volume nearest the first event began at 07:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389086.